MAUDE Adverse Event Report: ETHICON INC. GYNECARE INTERCEED 3INX4IN; BARRIER, ABSORBABLE, ADHESION

ETHICON INC. GYNECARE INTERCEED 3INX4IN; BARRIER, ABSORBABLE, ADHESION
Model Number 4350
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Date and name of index surgical procedure? the diagnosis and indication for the index surgical procedure? were any concomitant procedures performed? what symptoms did the patient experience following the index surgical procedure? onset date? other relevant patient history/concomitant medications? please describe the patient manifestations of the reported infection (location, severity, appearance, systemic or local infection).Please provide the onset date/time of infection from the initial surgical procedure.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures performed? if so, please provide the results.Was the drainage part of standard post-operative care or was the drain placed specifically due to infection? how much and what type of drainage is present in this wound? please describe any medical intervention performed including medication name and results.What is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? product lot number? to date it has been reported that the device will not be returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Component code: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and an absorbable adhesion barrier was used beneath abdominal wall.Intra-abdominal infection occurred in about 7 days after the surgery.The color of the drainage when infection occurred was even more brownish than usual and contained something like ragged substances.The surgeon opined that there was no factor that could be identified other than the adhesion prevention material.Although there is no problem now, the color of drainage was darker than usual when infection was confirmed.The symptom is now stable.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to fda: 06/24/2022.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6 additional information was requested and the following was obtained: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure: unknown.Date and name of index surgical procedure? unknown.The diagnosis and indication for the index surgical procedure? unknown.Were any concomitant procedures performed? unknown.What symptoms did the patient experience following the index surgical procedure? onset date? intra-abdominal infection occurred in about 7 days after an robotic assisted distal gastrectomy surgery which the product was used in.The color of the drainage when infection occurred was even more brownish than usual, and it contained something like ragged substances.Other relevant patient history/concomitant medications? unknown.Please describe the patient manifestations of the reported infection (location, severity, appearance, systemic or local infection).The color of the drainage when infection occurred was even more brownish than usual, and it contained something like ragged substances.Please provide the onset date/time of infection from the initial surgical procedure.7 days after the surgery.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? unknown.Did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? antibacterial drug was prescribed.Were cultures performed? if so, please provide the results.Yes.The various type of bacteria was detected.Was the drainage part of standard post-operative care or was the drain placed specifically due to infection? yes.How much and what type of drainage is present in this wound? unknown.Please describe any medical intervention performed including medication name and results.Antibacterial drug was prescribed and the patient is no problem.What is the physician¿s opinion as to the etiology of or contributing factors to this event? the surgeon said that there was no factor that could be identified other than the adhesion prevention material.What is the patient's current status? the discharge was delayed by one month.The symptom is now stable.Product lot number? unknown.

Brand Name
GYNECARE INTERCEED 3INX4IN
Common Device Name
BARRIER, ABSORBABLE, ADHESION
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
982 road 183 km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key14649223
Report Number2210968-2022-04445
Device Sequence Number12246709
Product Code MCN
UDI-Device Identifier10705031005396
UDI-Public10705031005396
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P880047
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number4350
Device Catalogue Number4350
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2022
Supplement Date Received by Manufacturer06/14/2022
Initial Report FDA Received Date06/09/2022
Supplement Report FDA Received Date06/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown